I have been on paxil for a year now and I have gained 16 pounds. I started it for PMDD and it did help. I was crying with every period and throwing up, also panic attacks. So I went to my doctor and asked for wellbutrin hopeing I could lose weight and quit sleeping all the time on the paxil. But it has been 2 weeks now and my period started 2 days into it I am crying , feel like pukeing. Will this help me???
Did I understand that you've already started the Wellbutrin? Are you still on the Paxil as well?
My own personal opinion is that it indeed MAY help you...but a good number of people have a hard time tolerating Wellbutrin for one reason or another. Of COURSE everyone is different, and it may be FINE for you, just something to keep in mind.
You're going to have to give it ample time to really assess whether or not it will work for you, and how you will tolerate it.
All of that being said, I personally am not a big fan of meds being prescribed for wieght loss purposes (or smoking cessation, etc). That's just my own feelings on it. SSRi's definitely pretty commonly cause weight gain, that is a big complaint by a lot of people. For me....it's kind of a trade off. Of course....I'd rather be a bit thinner....but also, I'd rather be chubby and anxiety free, ya know? ;0)
There ARE ways you could try to manage your weight without the med. Have you tried anything before this?
If I read your post right...you've been on it for 2 weeks, and are basically experiencing similar problems that caused you to start taking Paxil to begin with? If you were taken off the Paxil...that is likely why. If you had to stop the Paxil in order to start the Wellbutrin, I would DEFINITELY say to scrap it...and just stick with the Paxil.
Just give it some thought. If the Paxil is really working to help regulate your PMDD well...perhaps just think about sticking with that, and maybe ask the doc about a referral to a nutritionist?
Well with any drug you have to wait for it to really get in your system. I take Wellbutrin and I know they said it would take from 4 to 6 weeks for me to notice that it was taking affect. So maybe try to stick with it for at least a month or so and see if it helps. If not then go back to Paxil. I hope it does help you though! I know it has helped me with depression. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.